Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2007, 2:08 PM CDT for Cooke County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 2:08 PM CDT (19:08 UTC)
- Expired
- May 24, 2007, 2:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 24, 1:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CDT THU MAY 24 2007 .AVIATION... MAIN AVIATION WEATHER CONCERNS TODAY WILL BE THUNDERSTORMS. EXPECT TEMPORARY STORMS AT THE METROPLEX TAF SITES THROUGH MID AFTERNOON. IT APPEARS THAT STORM COVERAGE WILL INCREASE BY 22Z WHEN THE SOLID LINE OF STORMS...CURRENTLY IN THE WEST...MOVES ACROSS THE INTERSTATE 35 CORRIDOR. STORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET. HOWEVER...SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE THROUGH THE EVENING. THE COLD FRONT SHOULD STALL NEAR OR JUST NORTH OF THE METROPLEX TAF SITES THIS EVENING AND LIFT BACK TO THE NORTH FRIDAY MORNING. WILL KEEP A SOUTHEAST TO SOUTH WIND AT 12 KNOTS OR LESS AT ALL TAF SITES THROUGH FRIDAY MORNING. EXPECT PREVAILING VFR CEILINGS THROUGH THIS EVENING WITH THE RETURN OF MVFR CEILINGS BEFORE SUNRISE FRIDAY. .UPDATE... 937 AM WELL ADVERTISED FRONT ON THE WAY. BAND OF FORCED CONVECTION IS MOVING EAST SOUTHEAST AROUND 20 MPH. A FEW SHOWERS HAVE DEVELOPED JUST AHEAD OF THE LINE...FROM FORT WORTH NORTH INTO WISE...DENTON...MONTAGUE...AND COOKE COUNTIES. WE HAVE DROPPED POPS OVER OUR SOUTHEAST COUNTIES THROUGH 18Z CONSIDERABLY... AND INCREASED OVER OUR NW COUNTIES A TAD. EXTRAPOLATION OF THE LINEAR CONVECTION SUGGESTS OUR NW COUNTIES WILL BE MOST IMPACTED AFTER 17Z. HAVE ALSO INCREASED POPS TO 90 PERCENT OVER OUR NORTHWEST HALF THIS AFTERNOON. OTHERWISE...JUST A FEW TWEAKS TO HOURLY PARAMETERS. SCHULTZ && .PREV DISCUSSION... /ISSUED 730 AM CDT THU MAY 24 2007/ UPDATE... SQUALL LINE HOLDING ITS OWN...EVEN INCREASING IN INTENSITY IN THE SOUTHERN/WESTERN PORTIONS. UPDATE TO RAISE MORNING POPS TO LIKELY IN THE NORTHWEST. 25 AVIATION... A BAND OF STRONG THUNDERSTORMS WAS JUST SOUTHEAST OF A COLD FRONT THAT EXTENDED SOUTHEAST OF A STILLWATER OKLAHOMA /KSWO/...ALTUS OKLAHOMA /KLTS/...LUBBOCK /KLBB/ LINE AT 11Z. THIS FRONT WILL MOVE SOUTHEAST INTO NORTH TEXAS TODAY. SOUTH TO SOUTHEAST WINDS OF 10 TO 15 KNOTS AREA EXPECTED TO CONTINUE AHEAD OF THE FRONT....AND WINDS SHOULD COME AROUND TO A MORE EASTERLY DIRECTION LATE THIS AFTERNOON. CEILINGS THIS MORNING HAVE BEEN BOUNCING BETWEEN MVFR AND VFR OVERNIGHT AT THE TAF SITES. HAVE MOSTLY KEPT CEILINGS MVFR THIS MORNING...WITH A TEMPO BKN009 12-15Z. THE FRONT IS EXPECTED TO STALL NEAR/JUST SOUTH OF THE METROPLEX THIS EVENING...AND LIFT BACK TO THE NORTH FRIDAY. #58 PREV DISCUSSION... /ISSUED 432 AM CDT THU MAY 24 2007/ SQUALL LINE CONTINUES MAKING PROGRESS TO THE SOUTHEAST AT 20KTS. AT CURRENT SPEED...ARRIVAL IN NW CWA AROUND 14Z. WITH 850MB FRONT TRAILING CLOSE BEHIND SFC BOUNDARY...LLJ VEERS ANTICYCLONICALLY. AS A RESULT...HEALTHIEST PORTION OF MCS IS IN OKLAHOMA...WHERE MOIST ADVECTION IS MAXIMIZED. OUTFLOW HAS OUTRUN WESTERN EXTENT OF LINE...WITH WEAK INFLOW NEARLY PARALLEL. COLD FRONT WILL CONTINUE TO MAKE PROGRESS TO THE SOUTHEAST TODAY AS SHORTWAVE RACES INTO THE CENTRAL PLAINS. ADVANCING CONVECTION WILL PROPAGATE BOUNDARY FURTHER SOUTH THAN IT WOULD OTHERWISE BE ABLE TO PROGRESS. ONGOING CONVECTION WILL REMAIN ELEVATED DURING THE MORNING...GRADUALLY FEEDING OFF THE BOUNDARY LAYER WHEN ORGANIZED PREFRONTAL OUTFLOW AIDS IN LIFTING THE BUOYANT SFC LAYER. SOME SPRINKLES AND SHOWERS WELL AHEAD OF FRONT THIS MORNING...TSRA IN THE MIX EVEN FAR FROM THE SFC BOUNDARY IF SIGNIFICANT CAP CAN EFFECTIVELY ERODE. APPEARS FRONTAL/SQUALL DYNAMICS AND ASSOCIATED OUTFLOW WILL BE THE PRIMARY FOCUS TODAY. IN SW FLOW...FRONT WILL LOSE ITS MOMENTUM AND GRADUALLY RETREAT. UNSTABLE ENVIRONMENT WILL PERSIST WITH LINGERING SFC BOUNDARIES AND DISCERNIBLE IMPULSES EMBEDDED IN SW ALOFT. ALTHOUGH RAIN IS UNLIKELY TO PERSIST FOR VERY LONG IN ANY ONE AREA...GREATER THAN 50 PERCENT COVERAGE IS APT DESCRIPTION FOR NORTHERN ZONES ON FRIDAY...INCLUDING DFW METROPLEX. A BRIEF RESPITE POSSIBLE FRIDAY NIGHT INTO SATURDAY...PARTICULARLY EAST...BUT NEXT SYSTEM LOOKS TO ARRIVE MORE QUICKLY THAN PREVIOUS THOUGHT. WV IMAGERY SHOWING UPPER TROUGHING ACROSS CALIFORNIA. EXCELLENT AGREEMENT AMONG MODELS WITH THIS FEATURE BECOMING BETTER ORGANIZED OVER BAJA. REASONABLE DISPARITY IN STRENGTH AND TIMING WHEN FEATURE REACHES TEXAS THIS WEEKEND. GFS INCREASINGLY DISORGANIZED (AND AS A RESULT) CONSIDERABLY SLOWER THAN OTHER SOLUTIONS. DGEX/ECMWF/CANADIAN ADVANCING TROUGH INTO WEST TEXAS BY SATURDAY EVENING. ALL POINT TO SIGNIFICANT RAINMAKER...UKMET STILL THE MOST BULLISH WITH CLOSED UPPER LOW. POPS WILL INCREASE FROM WEST TO EAST AND UNFORTUNATELY LINGER THROUGH MEMORIAL DAY. THE HOLIDAY WEEKEND WILL LIKELY NOT BE A WASH OUT...AND MAIN ACTION MAY STAY PRIMARILY WEST OF THE AREA SATURDAY-MONDAY. LOW END POPS DUE TO UNCERTAINTY IN TIMING AND COVERAGE. LARGELY REMOVED FROM THE MEAN FLOW...TROUGH AXIS WILL LIKELY TAKE UNTIL TUESDAY TO WEAKEN AND/OR PASS EAST OF THE CWA...FINALLY BRINGING AN END TO PRECIP CHANCES. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 66 80 65 81 / 60 50 60 30 30 WACO, TX 84 69 81 65 83 / 50 50 50 30 30 PARIS, TX 81 65 80 65 80 / 50 50 50 30 30 DENTON, TX 81 64 79 64 81 / 60 50 60 30 30 MCKINNEY, TX 81 65 79 64 81 / 60 50 60 30 30 DALLAS, TX 82 66 80 66 82 / 60 50 60 30 30 TERRELL, TX 83 68 81 65 82 / 50 50 50 30 30 CORSICANA, TX 83 69 82 65 83 / 50 50 50 30 30 TEMPLE, TX 83 69 82 66 83 / 50 40 50 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 4:45 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT THU MAY 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 445 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUD TO GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL IS LIKELY WITH SOME OF THESE STORMS. A FEW STORMS THIS AFTERNOON AND EVENING MAY BRIEFLY BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 58
In the hours before
Special weather statement, May 24, 11:18 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1118 AM CDT THU MAY 24 2007 TXZ117-241645- PARKER TX- 1118 AM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PARKER COUNTY AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF WEATHERFORD...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3278 9782 3280 9765 3299 9756 3300 9781
Special weather statement, May 24, 11:52 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CDT THU MAY 24 2007
TXZ100-241715-
YOUNG TX-
1152 AM CDT THU MAY 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF OLNEY...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3323 9897 3298 9894 3301 9846 3338 9845
3340 9894Special weather statement, May 24, 11:54 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT THU MAY 24 2007
TXZ118-241730-
TARRANT TX-
1154 AM CDT THU MAY 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN TARRANT COUNTY
AT 1154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF FORT WORTH...MOVING NORTHEAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE...FORT
WORTH...GRAPEVINE...HALTOM CITY...HURST...KELLER...NORTH RICHLAND
HILLS...RICHLAND HILLS...SOUTHLAKE AND WATAUGA.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3275 9737 3267 9723 3279 9713 3298 9702
3298 9721Special weather statement, May 24, 12:18 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CDT THU MAY 24 2007
TXZ091-100>102-115-116-129-241745-
MONTAGUE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
EASTLAND TX-
1218 PM CDT THU MAY 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN EASTLAND COUNTY
JACK COUNTY
MONTAGUE COUNTY
NORTHERN PALO PINTO COUNTY
STEPHENS COUNTY
NORTHWESTERN WISE COUNTY
YOUNG COUNTY
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED FROM NORTH
OF SAN ANGELO TO PAULS VALLEY OKLAHOMA. THE RAIN WAS MOVING
SOUTHEAST NEAR 20 MPH AND SHOULD REACH A SAINT JO TO CISCO LINE BY
115 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.
THE HEAVY RAINFALL...UP TO TWO INCHES AN HOUR...MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
THE HEAVY DOWNPOURS WILL ALSO CAUSE DIFFICULTY DRIVING DUE WATER
PONDING ON ROAD SURFACES.
LAT...LON 3403 9912 3211 9911 3270 9836 3351 9750
3390 9750Special weather statement, May 24, 1:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT THU MAY 24 2007
TXZ091-092-100>102-115>117-129-241845-
MONTAGUE TX-COOKE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-PARKER TX-
STEPHENS TX-EASTLAND TX-
117 PM CDT THU MAY 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
EASTLAND COUNTY
JACK COUNTY
MONTAGUE COUNTY
PALO PINTO COUNTY
NORTHWESTERN PARKER COUNTY
STEPHENS COUNTY
NORTHWESTERN WISE COUNTY
YOUNG COUNTY
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE SOUTHEAST
AT NEAR 20 MPH AND REACH A CROSS PLAINS...MINERAL WELLS...DECATUR...
GAINESVILLE LINE BY 230 PM.
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL UP TO TWO INCHES AN
HOUR...SMALL HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS LINE OF ACTIVITY.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND POOR DRAINING STREETS. AVOID DRIVING
INTO WATER COVERING ROADS. HYDRO PLANING MAY OCCUR WHERE THE WATER
PONDS ON ROAD SURFACES.
LAT...LON 3294 9910 3296 9896 3340 9895 3346 9799
3389 9798 3389 9747 3381 9741 3390 9721
3377 9721 3372 9711 3394 9694 3394 9694
3343 9694 3344 9738 3252 9829 3250 9848
3228 9854 3210 9890 3213 9912 3213 9912The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:48 PM CDT | Special Weather Statement | FWD | Freestone | 27 min |
| May 23, 8:44 PM CDT | Special Weather Statement | FWD | Rains | 31 min |
| May 24, 11:18 AM CDT | Special Weather Statement | FWD | Parker | 27 min |
| May 24, 11:52 AM CDT | Special Weather Statement | FWD | Young | 23 min |
| May 24, 11:54 AM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| May 24, 12:18 PM CDT | Special Weather Statement | FWD | Archer, Clay, Jack, Montague, Palo Pinto, Stephens and 2 more | 27 min |
| May 24, 1:17 PM CDT | Special Weather Statement | FWD | Cooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 2 more | 28 min |
| May 24, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 29 min |
| May 24, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 24 min |
| May 24, 2:53 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 37 min |
| May 24, 3:04 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 24, 3:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| May 24, 3:10 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 35 min |
| May 24, 3:16 PM CDT | Special Weather Statement | FWD | Dallas | 19 min |
| May 24, 3:29 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| May 24, 3:31 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 29 min |
| May 24, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| May 24, 3:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
| May 24, 4:03 PM CDT | Flash Flood Warning | FWD | Dallas | 117 min |
| May 24, 4:50 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| May 24, 4:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 46 min |
| May 24, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 33 min |
| May 24, 5:41 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 24, 5:56 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.